After augmentation

Use this forum to discuss any issues associated with Augmentation
Post Reply
Tim S.
Posts: 7
Joined: Tue Mar 23, 2021 3:48 pm

After augmentation

Post by Tim S. »

Does anyone know if once you recover from augmentation are your RLS symthoms prepanently worse than they were before you started the drug? Said another way, can these drugs cause permanet damage and permanently make your symthoms worse than they ever were? Thanks

stjohnh
Posts: 1235
Joined: Sun Feb 14, 2016 3:13 pm
Location: Palo Alto, California

Re: After augmentation

Post by stjohnh »

Tim S. wrote:
Thu Jun 10, 2021 10:27 pm
Does anyone know if once you recover from augmentation are your RLS symthoms prepanently worse than they were before you started the drug? Said another way, can these drugs cause permanet damage and permanently make your symthoms worse than they ever were? Thanks
Well, generally once a person that has augmented has been off the DA (pramipexole, ropinirole, Neupro) for while (a week to several months but usually a week or two) their RLS symptoms are somewhat better, even off all meds. So in that sense, there is no permanent damage.

HOWEVER, I believe that the augmentation events do cause some permanent damage to some aspects of your nervous system. Especially personality factors. The dopamine system is crucial to many aspects of daily life, and I am absolutely convinced that my experience with augmentation left me with some personality changes.
Blessings,
Holland

badnights
Moderator
Posts: 5975
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Re: After augmentation

Post by badnights »

And I am absolutely convinced that augmentation left me with long-term (perhaps not permanent) changes to my dopamine-handling systems. As in, my WED/RLS was worse than it had been.

It was absolutely not true that my WED/RLS went back to pre-augmentation levels, like you can still read of in the literature. That may happen for some people, but it didn't happen for me, nor for many of the people who speak up here.

But I don't think it's permanent. I can't separate out the actual cause, because I also changed my diet, but I have gradually gotten better. It took 6-10 years, though. A long time. But not permanent.
Beth - Wishing you a restful sleep tonight
Click for info on WED/RLS AUGMENTATION & IRON
I am a volunteer moderator. My posts are not medical advice. My posts do not reflect RLS Foundation opinion.

ViewsAskew
Moderator
Posts: 16362
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: After augmentation

Post by ViewsAskew »

Tim S. wrote:
Thu Jun 10, 2021 10:27 pm
Does anyone know if once you recover from augmentation are your RLS symthoms prepanently worse than they were before you started the drug? Said another way, can these drugs cause permanet damage and permanently make your symthoms worse than they ever were? Thanks
I am another here who found her symptoms didn't return. They have decreased over time (it's been 15 years) as Beth's have - but I couldn't live without medication (and a reasonable amount of it).
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

legsbestill
Posts: 559
Joined: Tue Aug 30, 2016 7:22 pm
Location: Dublin Ireland

Re: After augmentation

Post by legsbestill »

There is a suggestion that people who have been through augmentation may respond less well to pregabalin/gabapentin as a treatment. I think I heard this first from Dr. Buchfuhrer but it also accords with anecdotal evidence on RLS forums. This would seem to suggest that there is some permanent change/damage caused at least to some people.

Post Reply